MAUDE Adverse Event Report: ZIMMER BIOMET, INC. PERSONA POROUS TRABECULAR METAL STANDARD FEMORAL COMPONENT; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. PERSONA POROUS TRABECULAR METAL STANDARD FEMORAL COMPONENT; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/03/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).G2 - report source - foreign: the event occurred in singapore.The product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported during knee arthroplasty when the surgeon went to open the cementless femoral component, the packaging appeared dented, and the inner sterile packaging already partially opened.Due to the sterile barrier being compromised, the surgeon had to utilize a cemented femoral component to complete the procedure instead.No adverse events were reported as a result of this malfunction.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4, g3, g6, h2, h3, h6, h10.Visual evaluation of the returned device identified that the inner and outer sterile blisters exhibited damage visually consistent with thermal damage.Further evaluation identified that the tyvek had lifted in multiple areas on both blisters.Sterility was confirmed to have been breached.The device history records were reviewed and no discrepancies were identified.The condition of the device when it left zimmer biomet was considered non-conforming to specification and therefore the root cause of the reported event is attributed to the packaging operator not following the work instructions provided.Corrective actions have been initiated to address the event.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
PERSONA POROUS TRABECULAR METAL STANDARD FEMORAL COMPONENT
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key17423549
Report Number0001822565-2023-02006
Device Sequence Number15342504
Product Code MBH
UDI-Device Identifier00889024230798
UDI-Public(01)00889024230798(17)330407(10)65792918
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K172524
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number42502806601
Device Lot Number65792918
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/17/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/04/2023
Supplement Date Received by Manufacturer11/06/2023
Initial Report FDA Received Date07/31/2023
Supplement Report FDA Received Date11/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient SexPrefer Not To Disclose